Proceedings of the Japan Academy, Series A, Mathematical Sciences

Kummer sandwich theorem of certain elliptic K3 surfaces

Shioda Tetsuji

Full-text: Open access


It is shown that any elliptic K3 surface with a section and with two $II^*$-fibres is sandwiched by a Kummer surface in a very precise way.

Article information

Proc. Japan Acad. Ser. A Math. Sci., Volume 82, Number 8 (2006), 137-140.

First available in Project Euclid: 6 November 2006

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 14J27: Elliptic surfaces 14J28: $K3$ surfaces and Enriques surfaces

K3 surface elliptic surface singular fibres Kummer surface isogeny


Tetsuji, Shioda. Kummer sandwich theorem of certain elliptic K3 surfaces. Proc. Japan Acad. Ser. A Math. Sci. 82 (2006), no. 8, 137--140. doi:10.3792/pjaa.82.137.

Export citation


  • H. Inose, Defining equations of singular K3 surfaces and a notion of isogeny, in Proceedings of the International Symposium on Algebraic Geometry (Kyoto 1977), 495–502, Kinokuniya Book Store, Tokyo, 1978.
  • H. Inose and T. Shioda, On singular K3 surfaces, in Complex Analysis and Algebraic Geometry, Iwanami Shoten, Tokyo, Cambridge Univ. Press, Cambridge-New York, 1977, pp.119–136.
  • K. Kodaira, On compact analytic surfaces II–III, Ann. of Math. (2) 77 (1963), 563–626; ibid. 78 (1963), 1–40; in Collected Works, 3, Iwanami Shoten, Tokyo, Princeton Univ. Press, Princeton, 1975, pp.1269–1372.
  • M. Kuwata, Elliptic K3 surfaces with given Mordell-Weil rank, Comment. Math. Univ. St. Pauli 49 (2000), 91–100.
  • M. Kuwata and T. Shioda, Elliptic parameters and defining equations for elliptic fibrations on a Kummer surface. (Submitted).
  • D. Morrison, On K3 surfaces with large Picard number, Invent. Math. 75 (1984), 105–121.
  • K. Oguiso, On Jacobian fibrations on the Kummer surfaces of the product of non-isogenous elliptic curves, J. Math. Soc. Japan 41 (1989), 651–680.
  • I. Piateckii-Shapiro and I. R. Shafarevich, A Torelli theorem for algebraic surfaces of type K3, Math. USSR Izv. 5 (1971), 547–587.
  • T. Shioda, A note on K3 surfaces and sphere packings, Proc. Japan Acad. Ser. A Math. Sci. 76 (2000), 68–72.
  • T. Shioda, Correspondence of elliptic curves and Mordell-Weil lattices of certain elliptic K3 surfaces, in Proceedings Algebraic Cycles (Leiden, 2004), Cambridge Univ. Press, Cambridge. (to appear).
  • J. Tate, Algorithm for determining the type of a singular fiber in an elliptic pencil, SLN 476 (1975), 33–52.